T Nation

Feel Like Crap When Making Small Changes to Test Dosage?

I’ve always wondered why I tend to feel like crap and have low libido/ed issues when making small changes to our test dosages. Aren’t there ebbs and flows when we naturally produce testosterone? Would the ebbs and flows not be worse than our predictable dosage change? For example, I’m going from 120mg EOD to a little less than roughly 110mg EOD, the past two weeks have been okay, I’ve noticed that I feel a little more down than usual and my libido/ED has taken a hit(seems to come and go). I understand that it takes ~6 weeks to stabilize but I feel like it shouldn’t be this drastically noticeable since my EOD day shots went from 34mg to 31mg. Does anyone have any thoughts on why dosage changes hit hard?

You’re not going to like the answer.

You and a lot of the guys on here feel like crap when you make small changes because you’re the group that feels like crap when you make small changes. I feel no difference at all until I get to a critically low level. 500 is the same as 200 is the same as 100. Some of you would figuratively die if you went from 125/w to 500. For me it was like nothing happened except I got stronger and bigger. The people here are self-selecting, most of whom are having problems. The vast majority of guys on trt are not here. You’re in the group that’s very sensitive to changes, for whatever reason that may be. Some guys can put ghost pepper sauce on their eggs in the morning and some get heartburn just thinking about that (I’m in camp #2).

3 Likes

I guess that’s just the way the cookie crumbles. I should also mention that my SHGB was 19 the last time I tested it, so maybe low SHGB guys are more sensitive to it, or maybe I’m 100% wrong, who knows. The body is weird.

My SHBG is usually single digits, and all the conventional wisdom of what injection frequently I should use has made no difference to me. We’re all wired similarly but not the same.

3 Likes

For anyone who’s also interested in this thread, I’ve done a little more research. Basically, we’re playing with half-lifes here, testosterone cypionate has a half-life of 7 days. The general consensus for most drugs is to reach a steady-state we’d have to multiply the half-life by roughly 5 times. 7 x 5 = 35. The dosage isn’t fully realized until ~35 days, until then my body is at a constant(but slow) decline in serum levels. So, it’s no wonder that the body is reacting to a slow decrease as it would a big decrease. But also, some people’s bodies don’t notice this change as stated above by other users.

My Free-T was around 45 with an E2 of 23(no ai) right before the change, skin was feeling greasy as all hell with slight ED issues, which is what prompted me to lower the dose a little.

Oh I’ve always seen test cyp’s half-life to be roughly 7 days. But you’re saying the elimination is 4-5 days?

Hm, that is indeed surprising. Gonna go look at what he’s got to say about test in general, a person with a

PhD in biochemistry and postdoctoral training in molecular medicine

probably knows a thing or two.

Agreed. I will tell people that the vast majority of men with single-digit shbg typically require daily or every other day shots. But there are still exceptions! And here you are!

This is my approach: if one was going to place a bet on something they are going to place the bet on what is more likely to occur. If I had to bet $10,000 as to what the ideal frequency of injection will be for a guy I have never met who has an shbg of 8, chances are my bet will be he will require daily or at the very least every other day shots. I will be correct most of the time so that’s the bet I would place. But it isn’t a sure thing! I may wind up on the outlier like you who gets away with once a week for all we know.

2 Likes

@giacmeister When you say “we” you mean “I”.

I can change my weekly dose by 100mg a week and barely feel a thing.

Some men will feel a huge difference when they change their dose by the slightest degree. Most men won’t feel much with a 10mg a week change.

Yeah I definitely meant “I” since everyone is different in how they react. I envy the guys that have no problem changing doses, but in the end I’ll find a dose that I’ll be content with so it’s okay.

@giacmeister your solution is simple:

You went from 120 down to 110 and feel worse, right? Logic states you need to head the other way. Perhaps go to 130. Do you feel better? Yes? Are symptoms resolved? Yes? Then stay there. If better bit still symptoms, logic states to bump up to 140. Use this approach until you determine your ideal dose.

I was actually at 160 before and went down to 140 then down to 120. Each time, after stabilizing, I felt less and less like crap. I’m only 2 weeks into my current dose change(110) so I’ll give it another 4 weeks and see how I feel.

Agreed that two weeks isn’t long enough to assess a protocol. However, if you’ve cut 10mg a week and are feeling worse after two weeks, this is usually an indication that going down wasn’t the ideal strategy.

Yeah possibly, but one thing is for sure is that in 4 weeks’ time I will have my answer.